Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
SilentWalker

Not so sure about Minocycline anymore

Recommended Posts

(For those of you who find it's a bit long just read the bold until the dashes. Then read everything from the dashes).

Intro

Well for those of you who don't know, I'm currently on a Apo-Minocyclin (100mg) and BenzaClin Gel regimen (see signature), and the supply of Mino I got from my doc was for one month.

.....It's Day 10.

I just came down with the cold 4 days ago...no biggie, just a normal cold. I was sorta skeptical because I don't know if Mino messes with your immune system.

It was a normal cold, started up with a sore-throat, then a runny-nose, and then the cough which developed into a chest cough on Tuesday (that's how all my colds are).

The thing is since I came up Canada last July, it seemed as if my immune system got stronger. For the last 6 months, colds only lasted for 2-3 days (before it could have developed into a chest-cold).

So yea, the typical cold, and all the while I had the mashed-up, drained, "I feel like shit" feeling we all do when we're sick.

But yesterday I started getting headaches. They came and went, and mostly occurred in the morning and evening. When I got up from a sitting or lying position they got really bad (it felt as if my head was about to blow up). Also since I got the cold, I got dizzy and light headed for a few seconds after I got up from a sitting or lying position (not suddenly, I just got up as normal).

----------------------------------------------------------------------------

(Well that was a long intro :P ).

Last night I was on the org and I came across this post - http://www.acne.org/messageboard/Minocycli...hl=minocycline#

You know the simile "I was trembling like a leaf"? Well I never knew it was possible to actually "tremble" in fear until I was finished reading this post. And I'm not lying!!! I was feeling light-headed, I was literally shaking, and my teeth were chattering! I actually feared for my life! I had to go lie down for a half an hour before my fear subsided.

Now some people may say that I'm over-reacting. But I already had 2 of those symptoms - headaches and dizziness. Now I'm not saying that they are not from the cold (from which I'm still recovering), but what if they really are because of Mino?

I know that these people have been taking Mino for months, and I've only been taking it for 10 days, which is why I'm considering stopping it after my one-month prescription is up.

I swear, had I not peed just before I read that post, I'd have peed my pants; no kidding! I MEAN A SPINAL TAP!!! OPTICAL NERVE DAMAGE!! AND A SPINAL TAP!!!

The first and only time I ever heard of a spinal tap before reading this post was in a book "Drums, Girls and Dangerous Pie" http://en.wikipedia.org/wiki/Drums,_Girls,_and_Dangerous_Pie . It was about this kid (I think 6 yrs old) who had leukemia, and I cringed and could have cried when the poor little kid had to undergo spinal taps.

So should I give up Mino after the month's up? What should I tell my doc? Am I over reacting? And should this be in the prescription forums (I want everyone to read this!!!)?

Share this post


Link to post
Share on other sites

If your side effects are persistent and overwhelming then call your dermatologist and speak to him/her. I was getting what I thought were some side effects, but they were not persistent or overwhelming so I did not feel it was necessary to stop taking mino.

I just went back to my derm yesterday and she prescribed me a lower dose 50mg as opposed to 100mg. My goal is to be off of the mino by June, my derm said I may need to be on it for longer depending on how my skin reacts. Right now i'm doing well, most of my lesions have flattened but i'm still getting the odd pimple here and there. Once I am weaned off the mono I will really on the Clindamycin only.

Not everyone reacts the same to antibiotics, some people do get really terrible side effects and others don't experience any side effects or very little. Pay attention to your body and what it is telling you. Only you can decide how severe your side effects are and if they warrant medical counsel.

Share this post


Link to post
Share on other sites
If your side effects are persistent and overwhelming then call your dermatologist and speak to him/her. I was getting what I thought were some side effects, but they were not persistent or overwhelming so I did not feel it was necessary to stop taking mino.

I just went back to my derm yesterday and she prescribed me a lower dose 50mg as opposed to 100mg. My goal is to be off of the mino by June, my derm said I may need to be on it for longer depending on how my skin reacts. Right now i'm doing well, most of my lesions have flattened but i'm still getting the odd pimple here and there. Once I am weaned off the mono I will really on the Clindamycin only.

Not everyone reacts the same to antibiotics, some people do get really terrible side effects and others don't experience any side effects or very little. Pay attention to your body and what it is telling you. Only you can decide how severe your side effects are and if they warrant medical counsel.

Well that's the thing. All my side-effects may not be side-effects from Mino; they may be from the cold I have.

So I guess I'll have to wait till I get better and see if they persist. But I'm not waiting till the month is over to decide. I bloody scared of Mino right now!

Share this post


Link to post
Share on other sites

Don't panic. You've no reason to believe something is definitly wrong, so stay calm. Remember that your doctor is there to guide you, and can only offer you his medical point of view, so if you feel you want to discontinue the medication there's no need to be pressured into continueing.

Give it a few more days; If you still don't like it, stop. Trust your instincts, Your body won't lie to you (most of the time), but your mind might, so be sure you feel different before panicing. Remember to take extra care of yourself whilst taking any medication, eating well, drinking enough water etc.

If you've been sitting or lying and get up, you may have had a bad head rush, especially if you are ill. Your body is under extra pressure to fight your cold as all the good bacteria in your gut is being destroyed, so eat and rest well for a few days, see how you feel. I used to get very strong headrushes when I took tetracycline and that mediction was not for me at that time, so I got off it. Take probiotics with any sort of antibiotic to prevent side effects as much as possible.

There are millions of acne treatments to try but only one body to look out for, and it's your responsibility. Listen to your yourself and you'll be fine,

Good luck :angel:

Share this post


Link to post
Share on other sites

When i was first put on mino i had massive headaches and dizziness and i felt sick to my stomach for about a week. after my body got used to it i was fine. mino does take some time to actually work it took about 3 months to see results.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×